Alert archive / Arizona / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 52, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 25, 2013, 2:02 PM MST for Cochise County, Graham County, Arizona. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2013, 2:02 PM MST (21:02 UTC)
- Expired
- Jul 25, 2013, 2:45 PM MST
- In force
- 43 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
Counties Cochise County, AZ, Graham County, AZ
The radar
The Tucson radar (KEMX), 60 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1053 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
211
WUUS55 KTWC 252102
SVRTWC
AZC003-009-252145-
/O.NEW.KTWC.SV.W.0052.130725T2102Z-130725T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
202 PM MST THU JUL 25 2013
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA...
EXTREME SOUTHWESTERN GRAHAM COUNTY IN SOUTHEAST ARIZONA...
* UNTIL 245 PM MST
* AT 159 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MULESHOE RANCH PRESERVE...MOVING NORTHWEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH...
LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM.
&&
LAT...LON 3238 11045 3246 11045 3246 11026 3234 11022
3226 11033
TIME...MOT...LOC 2102Z 143DEG 4KT 3233 11028
$$
JJB2 follow-up statements
917 WWUS55 KTWC 252127 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 227 PM MST THU JUL 25 2013 AZC009-252136- /O.CAN.KTWC.SV.W.0052.000000T0000Z-130725T2145Z/ GRAHAM AZ- 227 PM MST THU JUL 25 2013 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN GRAHAM COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM IS NO LONGER THREATENING SOUTHWESTERN GRAHAM COUNTY AND THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 3229 11034 3242 11039 3242 11025 3234 11022 TIME...MOT...LOC 2126Z 193DEG 5KT 3236 11027 $$ AZC003-252145- /O.CON.KTWC.SV.W.0052.000000T0000Z-130725T2145Z/ COCHISE AZ- 227 PM MST THU JUL 25 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MST FOR NORTHWESTERN COCHISE COUNTY... AT 218 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER NORTHWESTERN COCHISE COUNTY...OR 5 MILES WEST OF MULESHOE RANCH PRESERVE...MOVING NORTH AT 10 MPH. LAT...LON 3229 11034 3242 11039 3242 11025 3234 11022 TIME...MOT...LOC 2126Z 193DEG 5KT 3236 11027 $$ JJB
271 WWUS55 KTWC 252149 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 249 PM MST THU JUL 25 2013 AZC003-252159- /O.EXP.KTWC.SV.W.0052.000000T0000Z-130725T2145Z/ COCHISE AZ- 249 PM MST THU JUL 25 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COCHISE COUNTY HAS EXPIRED... THE THUNDERSTORM ACROSS NORTHWEST COCHICE COUNTY HAS WEAKENED...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3229 11034 3242 11039 3242 11025 3234 11022 TIME...MOT...LOC 2127Z 193DEG 5KT 3236 11027 $$ GL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 1:45 PM MST, 17 minutes earlier.
Area forecast discussion, Jul 25, 1:45 PM MST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 145 PM MST THU JUL 25 2013 .SYNOPSIS...A DISTURBANCE ALOFT ACROSS THE AREA WILL ENHANCE THUNDERSTORM COVERAGE AND INTENSITY ACROSS MOST OF THE INTO THIS EVENING. SOME STORMS WILL GENERATE HEAVY RAINFALL. OTHERWISE...PLENTY OF MOISTURE ACROSS THE REGION TO PROVIDE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FRIDAY AND SATURDAY. A DECREASE IN MOISTURE IS EXPECTED TO LEAD TO LESS THUNDERSTORM ACTIVITY EARLY NEXT WEEK WITH PERHAPS AN INCREASE AGAIN BY THE MIDDLE OF NEXT WEEK. && .DISCUSSION...IR SATELLITE IMAGERY AND RADAR IMAGERY SHOWS WIDESPREAD SHOWERS AND THUNDERSTORMS DEVELOPED LATE THIS MORNING ACROSS THE HIGHER TERRAIN OF THE CENTRAL PORTIONS OF THE FORECAST AREA. COVERAGE IN THE VALLEYS HASN'T BEEN AS WIDESPREAD AS SOME OF THESE STORMS HAVE HAD ISSUES PERSISTING ONCE OFF THE MOUNTAINS. THE STORMS SO FAR HAVE BEEN VERY EFFICIENT RAINFALL PRODUCERS WITH 1 TO 2 INCHES COMMON WITH THE STRONGER CELLS RESULTING IN AREAS OF FLASH FLOODING. NOW WE'RE IN THE PROCESS OF MCS DEVELOPMENT AS COLD POOLS GET ESTABLISHED. WITH CONTINUED OUTFLOWS AND CELL MERGERS...THE THREAT FOR VALLEY LOCATIONS WILL CONTINUE INTO THIS EVENING. MEANWHILE...THE FORECAST IS A BIT MORE UNCERTAIN FOR EASTERN SECTIONS OF THE FORECAST AREA INCLUDING MUCH OF GRAHAM/GREENLEE/COCHISE COUNTIES AS CONVECTION MORE LIMITED STILL THERE. WILL MAINTAIN ELEVATED POPS NEARLY AREAWIDE INTO THIS EVENING WHICH COINCIDES WELL WITH THE FLASH FLOOD WATCH. FRIDAY WILL MUCH DEPEND ON HOW WORKED OVER WE ARE FROM CONVECTION TODAY. THE INVERTED TROUGH WILL GRADUALLY SWING TO THE NORTH AND SOME DRIER AIR WILL MOVE INTO EASTERN AREAS WITH PWAT VALUES DOWN TO ABOUT 1.25 INCHES EAST OF TUCSON. WE STILL THINK THERE WILL BE ENOUGH MOISTURE FOR SCATTERED SHOWERS AND THUNDERSTORMS BUT NOT TO THE LEVEL OF COVERAGE WE ARE SEEING TODAY. BY THIS WEEKEND...THE UPPER HIGH WILL GRADUALLY SHIFT SOUTHWARD ACROSS ARIZONA INTO NORTHERN SONORA WITH MOISTURE GRADUALLY DECREASING. THIS WILL RESULT IN A MUCH LOWER GRADE MONSOON PATTERN BY ABOUT SUNDAY AND MONDAY. THEREAFTER...THE MID/UPPER LEVEL HIGH WILL SHIFT EASTWARD BY THE MIDDLE OF NEXT WEEK. THIS WILL RESULT IN THE FLOW BECOMING MORE SOUTHERLY AGAIN WITH RAIN CHANCES GRADUALLY INCREASING. && .AVIATION...ACTIVE THUNDERSTORM DAY WITH ABUNDANT CB IN THE VICINITY THROUGH 25/04Z. FAVORED TIME FOR THUNDERSTORMS TO IMPACT TERMINALS IS THROUGH 25/22Z...WITH ADDITIONAL SHOWER ACTIVITY AND ISOLATED THUNDERSTORMS POSSIBLE THROUGH THE 26/04Z. CIGS IN THE MVFR RANGE EXPECTED WITH THUNDERSTORMS...BUT SHOULD OTHERWISE REMAIN VFR. WINDS WILL REMAIN GENERALLY LESS THAN 10 KTS OUTSIDE OF THUNDERSTORMS...WITH STRONG A ERRATIC WINDS NEAR THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...AN ACTIVE THUNDERSTORM DAY IS ON TAP THROUGH THE AFTERNOON AND EVENING. HIGH MOISTURE VALUES WILL KEEP FIRE WEATHER CONCERNS VERY LOW...BUT MAY LEAD TO HEAVY RAIN AND FLASH FLOODING. TYPICAL LIGHT WINDS FOLLOWING NORMAL DIURNAL TRENDS ARE EXPECTED...WITH STRONG AND ERRATIC WINDS AROUND THUNDERSTORMS. MOIST AIR WILL REMAIN IN PLACE THROUGH SATURDAY BUT A WARM AND DRYING TREND SHOULD BEGIN BY SUNDAY ALONG WITH BREEZIER WEST WINDS. && .TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD THROUGH 9 PM THURSDAY FOR ALL OF SOUTHEAST ARIZONA EXCEPT FOR WESTERN PIMA COUNTY. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON GL
In the hours before
Local storm report, Jul 25, 8:23 AM MST, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
823 AM MST THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD CHIRICAHUA NATIONAL MON 32.01N 109.36W
07/23/2013 COCHISE AZ FOREST SERVICE
FLASH FLOODING OCCURRED DOWN BONITA CREEK IN THE
CHIRICAHUA NATIONAL MONUMENT. BONITA CANYON DRIVE AND
THE CAMPGROUNDS IN BONITA CANYON WERE CLOSED SO NO
PEOPLE WERE INJURED. DEBRIS WAS PUSHED DOWN THE CREEK
AND TREE MATERIAL PILED UP ALONG A WALKING BRIDGE. WATER
AND DEBRIS ALSO DAMAGED A RESTROOM IN THE CAMPING AREA.
&&
EVENT NUMBER TWC1300075
BROSTSpecial weather statement, Jul 25, 12:29 PM MST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1229 PM MST THU JUL 25 2013 AZZ502>504-252015- TOHONO O'ODHAM NATION INCLUDING SELLS AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 1229 PM MST THU JUL 25 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIMA COUNTY UNTIL 115 PM MST... AT 1221 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR THREE POINTS...OR 21 MILES NORTHWEST OF GREEN VALLEY...MOVING WEST AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL PIMA COUNTY. LAT...LON 3199 11147 3219 11138 3206 11108 3187 11115 TIME...MOT...LOC 1930Z 111DEG 4KT 3204 11130
Special weather statement, Jul 25, 12:44 PM MST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1244 PM MST THU JUL 25 2013 AZZ503-504-252030- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 1244 PM MST THU JUL 25 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIMA AND EXTREME NORTHWESTERN SANTA CRUZ COUNTIES UNTIL 130 PM MST... AT 1240 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF TUBAC...OR 13 MILES SOUTHWEST OF GREEN VALLEY...MOVING NORTHWEST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAINFALL. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF SOUTHERN PIMA COUNTY AND EXTREME NORTHWEST SANTA CRUZ COUNTY. LAT...LON 3179 11137 3191 11118 3171 11109 3165 11117 TIME...MOT...LOC 1943Z 143DEG 9KT 3171 11117 JJB
Local storm report, Jul 25, 1:05 PM MST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
105 PM MST THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM FLASH FLOOD 3 N CORONA DE TUCSON 31.99N 110.77W
07/25/2013 PIMA AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTED FLASH FLOODING ON SOUTH
HOUGHTON ROAD NEAR CORONA DE TUCSON.
&&
EVENT NUMBER TWC1300076
BROSTLocal storm report, Jul 25, 1:26 PM MST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
126 PM MST THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLASH FLOOD 4 WSW VAIL 32.03N 110.77W
07/25/2013 PIMA AZ FACEBOOK
WATER FLOWING QUICKLY ACROSS HOUGHTON ROAD JUST SOUTH
OF THE FAIRGROUNDS.
&&
EVENT NUMBER TWC1300077
BROSTSpecial weather statement, Jul 25, 1:52 PM MST, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 152 PM MST THU JUL 25 2013 AZZ507-514-252130- SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 152 PM MST THU JUL 25 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN PIMA AND WESTERN COCHISE COUNTIES UNTIL 230 PM MST... AT 145 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF BENSON...OR 30 MILES SOUTHWEST OF WILLCOX...MOVING NORTH AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS NORTH OF INTERSTATE 10 ACROSS EXTREME EASTERN PIMA AND WESTERN COCHISE COUNTIES. LAT...LON 3224 11056 3229 11023 3199 11016 3190 11045 TIME...MOT...LOC 2052Z 164DEG 10KT 3205 11029 JJB
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 5:16 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jul 24, 5:21 PM MST | Special Weather Statement | TWC | Cochise | 24 min |
| Jul 24, 5:43 PM MST | Flash Flood Warning | TWC | Cochise, Graham | 2 hr |
| Jul 25, 9:51 AM MST | Flash Flood Watch | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 9 hr |
| Jul 25, 12:15 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 25, 12:29 PM MST | Special Weather Statement | TWC | Pima | 46 min |
| Jul 25, 12:38 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 3 hr |
| Jul 25, 12:44 PM MST | Special Weather Statement | TWC | Santa Cruz | 46 min |
| Jul 25, 1:02 PM MST | Flash Flood Warning | TWC | Pima | 118 min |
| Jul 25, 1:22 PM MST | Severe Thunderstorm Warning | TWC | Pima | 38 min |
| Jul 25, 1:52 PM MST | Special Weather Statement | TWC | 38 min | |
| Jul 25, 1:59 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 25, 2:13 PM MST | Areal Flood Advisory | TWC | Pinal | 2 hr |
| Jul 25, 2:43 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Jul 25, 2:52 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Jul 25, 3:01 PM MST | Flash Flood Warning | TWC | Pima | 119 min |
| Jul 25, 3:55 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 3 hr |
| Jul 25, 4:02 PM MST | Flash Flood Warning | TWC | Pima | 118 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.